Alert archive / Wisconsin / Flash Flood Watches in 2018

Flash Flood Watch 3, NWS La Crosse, WI

August 27, 201811 counties in Wisconsin; 8 counties in Iowa; Fillmore County, Houston County, Minnesota

NWS La Crosse, WI issued this flash flood watch at Aug 27, 2018, 11:33 AM CDT for 11 counties in Wisconsin; 8 counties in Iowa; Fillmore County, Houston County, Minnesota. It took effect at Aug 27, 2018, 7:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2018, 11:33 AM CDT (16:33 UTC)
In effect from
Aug 27, 2018, 7:00 PM CDT
Expired
Aug 28, 2018, 8:55 PM CDT
In force
26 hr
Issued by
NWS La Crosse, WI
Flood severity
None
All 21 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Adams County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

760 
WGUS63 KARX 271633
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
1133 AM CDT Mon Aug 27 2018

...More Heavy Rain Expected - Flood Risk Increasing...

.Active weather later today through Tuesday will bring yet more
rainfall to parts of the area. Combined with recent heavy rain,
the threat for quick runoff and flooding has increased. Storms
tonight could bring 1 to 3 inches of rain, and possibly higher in
local areas.

As storms move through this region tonight, watch for flooding.
Never drive into high water.

WIZ017-029-034-042>044-280315-
/O.NEW.KARX.FF.A.0003.180828T0000Z-180828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor-Clark-Jackson-Monroe-Juneau-Adams-
Including the cities of Medford, Neillsville, Black River Falls, 
Sparta, Tomah, Mauston, and Friendship
1133 AM CDT Mon Aug 27 2018

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

The National Weather Service in La Crosse has issued a

* Flash Flood Watch for portions of central Wisconsin, north 
  central Wisconsin, and west central Wisconsin, including the 
  following areas, in central Wisconsin, Adams, Clark, and 
  Juneau. In north central Wisconsin, Taylor. In west central 
  Wisconsin, Jackson and Monroe. 

* From 7 PM CDT this evening through Tuesday morning

* Storms could bring several inches of rain over the next 24 to 48
  hours.

* Ponding of water and eventual flooding are possible. River and
  creeks will also be on the rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Shea/Makowski
6 follow-up statements
600 
WGUS63 KARX 272014
FFAARX

Flood Watch
National Weather Service La Crosse WI
314 PM CDT Mon Aug 27 2018

...More Heavy Rain Expected - Flood Risk Increasing...

.Thunderstorms with locally heavy rainfall are likely tonight. Combined
with recent heavy rain, the threat for quick runoff and flooding 
has increased. Storms are expected to develop this evening, with 
repeated storms possible into the early morning hours. Storms 
tonight could bring 1 to 3 inches of rain, and possibly higher in 
local areas.

As storms move through tonight, watch for flooding. Never drive 
into high water.

WIZ017-029-034-042>044-280415-
/O.CON.KARX.FF.A.0003.180828T0000Z-180828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor-Clark-Jackson-Monroe-Juneau-Adams-
Including the cities of Medford, Neillsville, Black River Falls, 
Sparta, Tomah, Mauston, and Friendship
314 PM CDT Mon Aug 27 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Wisconsin, north central Wisconsin, and 
  west central Wisconsin, including the following areas, in 
  central Wisconsin, Adams, Clark, and Juneau. In north central 
  Wisconsin, Taylor. In west central Wisconsin, Jackson and 
  Monroe. 

* From 7 PM CDT this evening through Tuesday morning.

* Storms could bring several inches of rain over the next 24 to 
  48 hours. 

* Ponding of water and eventual flooding are possible. River and 
  creeks will also be on the rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
243 
WGUS63 KARX 280301
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
1001 PM CDT Mon Aug 27 2018

...More Heavy Rain Expected Overnight - Flash Flood Risk 
Increasing...

.Thunderstorms with locally heavy rainfall are expected 
overnight along and south of Interstate 90 in parts of southeast
Minnesota, northeast Iowa, and western and central Wisconsin.
An additional 1 to 3 inches of rain with locally higher amounts
are possible overnight.

The dangers of flooding can be hidden at night. Never drive into 
high water. In addition look for the potential of mud slides.

WIZ017-029-034-280415-
/O.CAN.KARX.FF.A.0003.000000T0000Z-180828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor-Clark-Jackson-
Including the cities of Medford, Neillsville, 
and Black River Falls
1001 PM CDT Mon Aug 27 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch has been cancelled for Taylor, Clark, and
Jackson counties in central and north central Wisconsin.

$$

IAZ010-011-MNZ095-096-WIZ041-053>055-281115-
/O.EXA.KARX.FF.A.0003.000000T0000Z-180828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winneshiek-Allamakee-Fillmore-Houston-La Crosse-Vernon-Crawford-
Richland-
Including the cities of Decorah, Waukon, Preston, Caledonia, 
La Crosse, Viroqua, Prairie Du Chien, and Richland Center
1001 PM CDT Mon Aug 27 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY...

The National Weather Service in La Crosse has expanded the

* Flash Flood Watch to include portions of northeast Iowa, 
  southeast Minnesota, and Wisconsin, including the following 
  areas, in northeast Iowa, Allamakee and Winneshiek. In 
  southeast Minnesota, Fillmore and Houston. In Wisconsin, 
  Crawford, La Crosse, Richland, and Vernon. 

* Until 7 AM CDT Tuesday

* Additional rainfall of 1 to 3 inches with locally higher amounts
  are expected overnight.

* Ponding of water and eventual flooding are possible. River and
  creeks will also be on the rise. In addition, there may be some
  mud slides in the bluff areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

WIZ042>044-281115-
/O.CON.KARX.FF.A.0003.000000T0000Z-180828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Juneau-Adams-
Including the cities of Sparta, Tomah, Mauston, and Friendship
1001 PM CDT Mon Aug 27 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

The Flash Flood Watch continues for

* Portions of central Wisconsin and west central Wisconsin, 
  including the following areas, in central Wisconsin, Adams and 
  Juneau. In west central Wisconsin, Monroe. 

* Until 7 AM CDT Tuesday

* Additional rainfall of 1 to 3 inches with locally higher amounts
  are expected overnight.

* Ponding of water and eventual flooding are possible. River and 
  creeks will also be on the rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Boyne
486 
WGUS63 KARX 281035
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
535 AM CDT Tue Aug 28 2018

...More Heavy Rain Possible Later Today...

.Additional thunderstorms today could bring rounds of heavy rain
to parts of mainly northeast Iowa into southwest Wisconsin. An 
additional 1 to 3 inches of rain with locally higher amounts are 
possible. Some of the same areas that got hit hard by heavy rain
last night could see more later today.

The dangers of flooding can be hidden at night. Never drive into
high water. In addition look for the potential of mud slides.

IAZ010-MNZ095-281145-
/O.CAN.KARX.FF.A.0003.000000T0000Z-180828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winneshiek-Fillmore-
Including the cities of Decorah and Preston
535 AM CDT Tue Aug 28 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Iowa and
southeast Minnesota has been cancelled. The risk for additional
heavy rain has shifted east and southeast of the area.

$$

IAZ030-WIZ061-281845-
/O.EXB.KARX.FF.A.0003.000000T0000Z-180829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clayton-Grant-
Including the cities of Elkader and Platteville
535 AM CDT Tue Aug 28 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in La Crosse has expanded the

* Flash Flood Watch to include portions of northeast Iowa and 
  southwest Wisconsin, including the following areas, in 
  northeast Iowa, Clayton. In southwest Wisconsin, Grant. 

* Through Wednesday morning

* Rainfall of 1 to 3 inches with locally higher amounts are
  possible later today. 

* Ponding of water and eventual flooding are possible. River and 
  creeks will also be on the rise. In addition, there may be 
  some mud slides in the bluff areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

IAZ011-MNZ096-WIZ041>044-053>055-281845-
/O.EXT.KARX.FF.A.0003.000000T0000Z-180829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allamakee-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-
Including the cities of Waukon, Caledonia, La Crosse, Sparta, 
Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
and Richland Center
535 AM CDT Tue Aug 28 2018

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of northeast Iowa, southeast Minnesota, and 
  Wisconsin, including the following areas, in northeast Iowa, 
  Allamakee. In southeast Minnesota, Houston. In Wisconsin, 
  Adams, Crawford, Juneau, La Crosse, Monroe, Richland, and 
  Vernon. 

* Through Wednesday morning

* Additional rainfall of 1 to 3 inches with locally higher amounts
  are possible later today. 

* This could compound already serious flooding. Rivers and creeks
  will also be on the rise. In addition, there may be some mud 
  slides in the bluff areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions could redevelop that 
lead to flash flooding. Flash flooding is a very dangerous 
situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Shea
242 
WGUS63 KARX 281611
FFAARX

Flood Watch
National Weather Service La Crosse WI
1111 AM CDT Tue Aug 28 2018

...Heavy Rain Possible This Afternoon Into Tonight...

.More thunderstorms will develop this afternoon and continue into
tonight across northeast Iowa through southwest and central 
Wisconsin. Additional rainfall amounts of 1 to 3 inches are 
expected, with locally higher amounts possible. The rainfall may 
impact areas that were affected by heavy rainfall and flooding 
last night.

The dangers of flooding can be hidden at night. Never drive into
high water. In addition look for the potential of mud slides.

IAZ011-030-MNZ096-WIZ041>044-053>055-061-290015-
/O.CON.KARX.FF.A.0003.000000T0000Z-180829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Waukon, Elkader, Caledonia, La Crosse, 
Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
1111 AM CDT Tue Aug 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* Portions of northeast Iowa, southeast Minnesota, and 
  Wisconsin, including the following areas, in northeast Iowa, 
  Allamakee and Clayton. In southeast Minnesota, Houston. In 
  Wisconsin, Adams, Crawford, Grant, Juneau, La Crosse, Monroe, 
  Richland, and Vernon. 

* Through Wednesday morning

* Rainfall of 1 to 3 inches with locally higher amounts are
  possible this afternoon and tonight. 

* Ponding of water and eventual flooding are possible. River and 
  creeks will also be on the rise. In addition, there may be 
  some mud slides in the bluff areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
061 
WGUS63 KARX 281914
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
214 PM CDT Tue Aug 28 2018

...Heavy Rain and Additional Flooding Possible This Afternoon 
Into Tonight...

.Periods of thunderstorms will continue this afternoon and 
tonight across northeast Iowa through southwest and central 
Wisconsin. Additional rainfall amounts of 1 to 3 inches are 
expected, with locally higher amounts possible. The rainfall may 
impact areas that were affected last night, exacerbating flooding.

The dangers of flooding can be hidden at night. Never drive into
high water. In addition look for the potential of mud slides.

IAZ008>010-018-019-029-MNZ095-290315-
/O.EXA.KARX.FF.A.0003.000000T0000Z-180829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Fillmore-
Including the cities of Osage, Cresco, Decorah, Charles City, 
New Hampton, Oelwein, and Preston
214 PM CDT Tue Aug 28 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in La Crosse has expanded the

* Flash Flood Watch to include portions of Iowa and southeast 
  Minnesota, including the following areas, in Iowa, Chickasaw, 
  Fayette, Floyd, Howard, Mitchell, and Winneshiek. In southeast 
  Minnesota, Fillmore. 

* Through Wednesday morning

* Rainfall of 1 to 3 inches with locally higher amounts possible
  through tonight.
 
* Ponding of water and eventual flooding are possible. River and
  creeks will also be on the rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

IAZ011-030-MNZ096-WIZ041>044-053>055-061-290315-
/O.CON.KARX.FF.A.0003.000000T0000Z-180829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Waukon, Elkader, Caledonia, La Crosse, 
Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
214 PM CDT Tue Aug 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* Portions of northeast Iowa, southeast Minnesota, and 
  Wisconsin, including the following areas, in northeast Iowa, 
  Allamakee and Clayton. In southeast Minnesota, Houston. In 
  Wisconsin, Adams, Crawford, Grant, Juneau, La Crosse, Monroe, 
  Richland, and Vernon. 

* Through Wednesday morning

* Rainfall of 1 to 3 inches with locally higher amounts possible 
  this afternoon and tonight. 

* Ponding of water and eventual flooding are possible. River and 
  creeks will also be on the rise. In addition, there may be 
  some mud slides in the bluff areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
357 
WGUS63 KARX 290155
FFAARX

Flood Watch
National Weather Service La Crosse WI
855 PM CDT Tue Aug 28 2018


IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061-
290300-
/O.CAN.KARX.FF.A.0003.000000T0000Z-180829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Preston, Caledonia, 
La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
855 PM CDT Tue Aug 28 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Iowa, southeast Minnesota,
and Wisconsin has been cancelled. The risk for additional
significant rainfall overnight has greatly diminished. 

However, flooding remains ongoing across parts of western and
central Wisconsin that received 6 to 12 inches of rainfall the
past 24 hours. Those living and traveling through these areas
should remain alert for flood waters and closed roadways overnight
and into Wednesday.

$$

Lawrence

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 27, 7:02 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 27, 7:02 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
702 AM CDT Mon Aug 27 2018

.SHORT TERM...(Today through Tuesday Night)
Issued at 146 AM CDT Mon Aug 27 2018

Overall synopsis: Current surface analysis has a north-south frontal
boundary draped from the Northern Plains into Neb and eastern CO.
This is setting up very moist/muggy southerly flow into our area.
Radar VWP's indicate 35-55kt southwesterly flow across the Plains
into the Upper Mississippi River valley which was tapping sub-
tropical moisture off of Mexico/Gulf of Mexico (evidenced by GOES
Water Vapor product).

Current local radar was showing elevated showers/thunderstorms
stretch from northeast IA into WI on the nose of increasing 850mb
moisture transport. This convection has been behaved at this point
with just lightning, occasional heavy downpours and wind gusts
around 30 mph. Otherwise,as mentioned before, a very muggy airmass
is in place across the area with temperatures (and dew points)
ranging from the middle 60s to the middle 70s.

For today, will likely see some ongoing convection across northeast
IA into central WI but this should move off to the east by later
this morning as LLJ and moisture transport subsides. this will leave
us high and dry for awhile through much of the afternoon hours as we
will maintain a fairly strong capped off atmosphere. Will be
watching that frontal boundary over the Northern Plains slip
southeast as a cold front into the region, extending from the
Arrowhead of MN through eastern NE by late in the afternoon. This
will serve as a trigger to fire off what looks to be an organized
line of thunderstorms. NAM/GFS showing ample CAPE (MUCAPE)in the 4-
5J/kg range but borderline 0-3km bulk shear in the 25-35kt range.
Most CAMs showing bulk of the convection moving across areas north
of I-94 this evening on the nose of increasing 850mb moisture
transport. So, looks like strong/possibly damaging winds and heavy
rainfall will be the primary threat with these storms along with
some large hail. Once this line of storms races across the area, a
left-over boundary from this convection and stalled cold front
across the area may be the focus for some re-development of
convection overnight. Where exactly the bulk of this convection sets
up still a bit unclear. Where it does set up, could see some
localized heavy rainfall and perhaps some localized flooding.
Otherwise, a very warm/humid day on tap for the area with highs in
the middle 80s with maybe a few 90s in the Mississippi/Wisconsin
River Valleys. Could see heat indices near 100 in these areas.
Lows tonight expected to be in the middle 60s to middle 70s.

Southwest flow aloft will bring another mid-level shortwave trough
over the surface boundary in place across the area by Tuesday
afternoon into Tuesday night. This is expected fire more convection
with an additional heavy rain threat as precipitable waters hovers
around 2 inches. this could lead to some localized flooding and
river issues (see hydro section below for more details).

.LONG TERM...(Wednesday through Sunday)
Issued at 146 AM CDT Mon Aug 27 2018

Could see some lingering shra/ts Wednesday but high pressure
building/drier air pushing in from the Plains should keep this
fairly isolated. Look for cooler highs in the middle 60s to the
lower 70s.

Wednesday night through Thursday look dry as high pressure drifts
overhead. This looks short-lived though as warm air advection kicks
in late Thursday night-Friday for a chance of shower and storms.

A cold front moving through the area will continue shower/thunder
chances Saturday.

High pressure builds in Sunday for what looks to be a dry/pleasant
day.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 702 AM CDT Mon Aug 27 2018

IFR conditions are possible in showers and thunderstorms this
evening into the overnight. Breezy southerly winds will continue
at the TAF sites through late this afternoon with gusts to 25 kts
possible at times. A line of thunderstorms is expected to move
across the area this evening with the potential for damaging
winds. Then more storms are possible during the overnight.
Otherwise, plan on VFR conditions.

&&

.HYDROLOGY...Today through Tuesday night
Issued at 146 AM CDT Mon Aug 27 2018

A very muggy and unstable airmass is set up across the area and will
remain in place through Tuesday night. Precipitable water values
will hover around 2 inches. Any storms that form today through
Tuesday night will be capable of very heavy downpours and any
organization of these storms will be capable of producing heavy
rainfall rates and overall heavy rainfall totals. Rainfall totals
from today through Tuesday night are expected to be in the 1 to 3.5
inch range with locally higher amounts -with the heaviest rainfall
expected mainly north of I-90. This will likely produce some jumps
in river levels and possibly some localized flooding. Will be
keeping a close eye on how this all evolves today through Tuesday
night.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION...Wetenkamp
HYDROLOGY....DAS
Hazardous weather outlook, Aug 27, 5:43 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
543 AM CDT Mon Aug 27 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-281015-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
543 AM CDT Mon Aug 27 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

A line of storms is expected to move out of Minnesota into
Wisconsin, mainly north of I-90, late this afternoon into this
evening. These storms may contain damaging winds and large hail,
along with the possibility of a few tornadoes. The storms will
also be capable of very heavy rainfall with localized flooding
possible.

In addition, heat indices this afternoon will be in the 90 to 100
range.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are likely again Tuesday into Tuesday night. A few
of these storms may be strong with gusty winds and very heavy
rainfall. More storms are possible from late Thursday night
through Saturday night. However, it is still too early to
determine the severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon into this evening.
Also, any rainfall reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar has been scheduled for 1 pm this afternoon.

DAS

In the hours before

Local storm report, Aug 27, 7:40 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 AM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       NASHUA 2SW              42.93N 92.56W
08/27/2018  M1.17 INCH       FLOYD              IA   MESONET

            MESONET STATION NASI4, NASHUA 2SW.

0445 AM     HEAVY RAIN       ELDORADO                43.05N 91.81W
08/27/2018  M1.09 INCH       FAYETTE            IA   MESONET

            MESONET STATION EDRI4, ELDORADO.

0514 AM     HEAVY RAIN       3 NE LUBLIN             45.11N 90.69W
08/27/2018  M1.36 INCH       TAYLOR             WI   MESONET

            MESONET STATION DMLW3, 3 NE LUBLIN.

0515 AM     HEAVY RAIN       WITHEE                  44.96N 90.60W
08/27/2018  M1.25 INCH       CLARK              WI   PUBLIC

0530 AM     HEAVY RAIN       NEILLSVILLE 1W          44.56N 90.61W
08/27/2018  M1.43 INCH       CLARK              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION NEIW3, NEILLSVILLE
            1W.

0545 AM     HEAVY RAIN       IONIA 2W                43.03N 92.50W
08/27/2018  M1.37 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION IONI4, IONIA 2W.

0655 AM     HEAVY RAIN       CHARLES CITY AIRPORT    43.07N 92.61W
08/27/2018  M1.23 INCH       FLOYD              IA   AWOS

            AWOS STATION CCY, CHARLES CITY AIRPORT.

0700 AM     HEAVY RAIN       NEW HAMPTON             43.06N 92.32W
08/27/2018  M1.12 INCH       CHICKASAW          IA   COCORAHS

            COCORAHS STATION IA-CW-2, NEW HAMPTON.

0700 AM     HEAVY RAIN       NEW HAMPTON             43.06N 92.31W
08/27/2018  M1.25 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION NHPI4, NEW HAMPTON.

0700 AM     HEAVY RAIN       OSSEO                   44.58N 91.22W
08/27/2018  M1.35 INCH       TREMPEALEAU        WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION OSOW3, OSSEO.

0700 AM     HEAVY RAIN       GRAND MARSH             43.89N 89.73W
08/27/2018  M1.76 INCH       ADAMS              WI   COCORAHS

            COCORAHS STATION WI-AD-6, GRAND MARSH.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:25 AM CDTSpecial Weather StatementARXClark20 min
Aug 27, 5:28 PM CDTSevere Thunderstorm WarningARXBuffalo77 min
Aug 27, 6:07 PM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, Trempealeau68 min
Aug 26, 10:24 PM CDTSpecial Weather StatementARXFloyd66 min
Aug 26, 11:41 PM CDTSpecial Weather StatementARXChickasaw, Floyd49 min
Aug 27, 4:57 PM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted78 min

Nearby

Flash Flood Watches in Wisconsin, 2018Flash Flood Watches in Iowa, 2018Flash Flood Watches in Minnesota, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.